Overdoses of naproxen do not cause intoxication or a high but result in serious health consequences. Overdoses affect several of the body systems, slowing the heart rate and sometimes causing death, according to the National Institutes of Health.Continue Reading
RXList reports a severe naproxen overdose results in drowsiness and gastric disturbances, including heartburn, indigestion, nausea and vomiting. The medication is rapidly absorbed into the bloodstream and has no known antidotes. It readily binds to proteins making procedures used with other overdoses of medication largely ineffective.
The NIH warns of the neurological symptoms found with an overdose of with this medication, including dizziness or light-headedness. It causes severe headaches and sometimes makes the speech incoherent. Individuals may have trouble with muscle control, making movement difficult and causing a loss of balance. They may have ringing in the ears or blurred vision. In extreme cases, individuals have convulsions or become comatose.
Naproxen is a nonsteroidal anti-inflammatory drug used for pain relief from conditions including arthritis. Used as directed, it reduces the tenderness of joints and increases mobility. While it reduces some of the side effects of aspirin and other over-the-counter NSAID medications, Drugs.com lists potential negative effects of naproxen. It increases the chances of heart disease and hypertension, even when used according to label directions. It also increases the chances of internal bleeding and ulcers.Learn more about Medications & Vitamins